Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Your reply to my 3/25/05
Mar 26, 2005

Yes, I had the wrong spelling. Back to my original question, can this have the side effects (after completed from a 30+ day treatment) continue on for a long period of time? Mine went on (the same ones I started with 2 days after starting meds), until a year later when I finally had surgery to correct it. In all the information of side effects and the medicine i had looked up, it all says that these two meds have not been around long enough or used long enough to know the long term effects. What is your opinion on this. Also, what is the third medicine that is used with this HIV "coctail" you were speaking of? Thanks for your help, court is getting close.

Response from Dr. Henry

The 3rd drug is most drug combinations is either a protease inhibitor or a non-nucleoside reverse transcriptase inhibitor. For most (99%) of side effects due to HIV drugs taken for a month-the symptoms would resolve once the drugs stopped over weeks to months. It is possible to have a genetic predisposition or an idiosyncratic susceptibility (I have seen 1 patients develop acute peripheral neuropathy within weeks of starting D4T) but overall that is very usual to have symptoms induced by 4 weeks of HIV drugs persist one year later. KH



Previous
Sustiva Epzicom high fat meals and dosage times
Next
Are we sure its the meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement